Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 18, 2005, 8:22 PM CDT for Boone County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2005, 8:22 PM CDT (01:22 UTC)
- Expired
- Sep 18, 2005, 8:37 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Boone County, NE
The radar
The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2068 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 190122 SVROAX NEC011-190145- /O.NEW.KOAX.SV.W.0367.050919T0122Z-050919T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 822 PM CDT SUN SEP 18 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 845 PM CDT * AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL BOONE COUNTY...OR ABOUT 29 MILES SOUTHWEST OF NORFOLK...AND MOVING EAST AT 25 MPH. IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4191 9802 4170 9801 4170 9783 4192 9784 $$ DEWALD
1 follow-up statement
000 WWUS53 KOAX 190137 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 837 PM CDT SUN SEP 18 2005 NEC011-190147- /O.CAN.KOAX.SV.W.0367.000000T0000Z-050919T0145Z/ BOONE NE- 837 PM CDT SUN SEP 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA...THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4191 9802 4170 9801 4170 9783 4192 9784 $$ DEWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:00 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 18, 3:00 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT MON SEP 18 2005 .DISCUSSION... TEMPERATURES WILL BE THE MAIN CONCERN THROUGH THE NEXT FEW DAYS... BUT WILL NEED TO ADDRESS LOW PCPN CHANCES STARTING TUESDAY NIGHT INTO WEDNESDAY. THERE IS SOME SEVERE WEATHER POTENTIAL FROM LATE WEDNESDAY AFTERNOON INTO THE EVENING...ESPECIALLY OFF TO THE NORTHEAST OF THE FORECAST AREA. LOW CLOUDS CONTINUED TO DISSIPATE EARLY THIS AFTERNOON. SHORTWAVE TROUGH PICKED UP VERY WELL BY THE MODELS...AND SHOWN IN THE WATER VAPOR SATELLITE IMAGERY...WAS MOVING ACROSS THE AREA. SOME WEAK RADAR RETURNS WERE SHOWING UP FROM MID CLOUD DECK. SOME SPRINKLES ARE NOT OUT OF THE QUESTION THIS EVENING...SO DECIDED TO MENTION. OTHERWISE...ATMOSPHERE SHOULD QUICKLY STABILIZE AFTER PASSAGE OF SHORTWAVE TROUGH/VORT MAX. ADJUSTED LOWS UP SLIGHTLY...SINCE THE AIRMASS ADVECTING IN IS NOT QUITE AS DRY AS EARLIER EXPECTED. BECAUSE OF THIS...HAVE SOME CONCERN FOR FOG...AND WILL INCLUDE A MENTION PATCHY FOG OVERNIGHT. 12Z MODELS ARE STILL IN DECENT AGREEMENT SHOWING 500 MB RIDGE OVER SRN PLAINS TODAY WILL EXPAND NORTHWARD WITH WARMER TEMPERATURES FOR TUESDAY AND WEDNESDAY. WILL MAINTAIN LOW POPS FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY WITH A FRONT IN THE AREA AND STRONG THETA E ADVECTION AT 850 MB...EVEN THOUGH MODELS ARE CURRENTLY NOT SHOWING ANY QPF. CAP STRENGTH REALLY INCREASES DURING THE DAY WEDNESDAY... AS 700 MB TEMPERATURES RISE TO OVER 12 C ACCORDING TO BOTH THE 12Z NAM AND GFS. CAPE INCREASES INTO THE 2000-3500 J/KG RANGE...BUT CONVECTIVE INHIBITION REMAINS HIGH. IF THIS TREND CONTINUES IN THE NEXT FEW MODEL RUNS...MIGHT REMOVE PCPN CHANCES FOR WEDNESDAY AFTERNOON. INCREASED MAXES WEDNESDAY AFTERNOON JUST SLIGHTLY... BUT SOME LOW CLOUDS MAY HINDER HEATING...SO DID NOT GO QUITE AS HIGH AS THE WARMER NAM MOS GUIDANCE AT THIS TIME. HAVE SOME CONCERN FOR SEVERE WEATHER SOMEWHERE IN THE CENTRAL OR NORTHERN PLAINS BY WEDNESDAY EVENING...BUT RIGHT NOW THE BEST POTENTIAL IS TO THE NORTHEAST OF OUR FORECAST AREA. HAVE TO MAINTAIN SOME LOW POPS INTO SATURDAY. STRONG TROUGH SHOULD MOVE INTO THE WRN U.S. THURSDAY NIGHT INTO FRIDAY...WITH A CLOSED LOW DROPPING SOUTHWARD FROM OREGON INTO CALIFORNIA AND THEN TO NEVADA. REMNANTS OF RITA CURRENTLY EXPECTED TO STAY TO OUR SOUTH AND EAST...BUT WILL NEED TO MONITOR FOR THE WEEKEND. THE WEEKEND COULD BE ACTIVE WITH DIFFLUENT SOUTHWEST FLOW ALOFT AND MORE BITS OF SHORTWAVE ENERGY EJECTING NEWD OUT OF LONGWAVE TROUGH. RIGHT NOW...MAIN CHUNK SYSTEM TO MOVE ACROSS THE CENTRAL U.S. TUESDAY OF NEXT WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Sep 18, 5:00 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN SEP 18 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH 11 PM CDT. THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA. LARGE HAIL AND OR DAMAGING WINDS SHOULD OCCUR WITH THE STRONGEST STORMS. ISOLATED TORNADOES ARE POSSIBLE. A STRONG SURFACE LOW PRESSURE CENTER OVER NORTH CENTRAL KANSAS SHOULD MOVE TOWARD SOUTHWEST IOWA OVERNIGHT. THE PRIMARY TORNADO THREAT IS EXPECTED TO BE NEAR AND NORTHEAST OF THIS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A FEW THUNDERSTORMS COULD LINGER ACROSS THE SOUTHWEST CORNER OF IOWA AND THE SOUTHEAST CORNER OF NEBRASKA MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WARM FRONT PUSHES NORTH THROUGH THE REGION. BEYOND THEN... THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD RELAY ANY SEVERE WEATHER REPORTS THROUGH THE EVENING HOURS. MILLER
In the hours before
Special weather statement, Sep 18, 3:45 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CDT SUN SEP 18 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-190145-
FREMONT IA-PAGE IA-MONTGOMERY IA-MILLS IA-MONONA IA-HARRISON IA-
SHELBY IA-POTTAWATTAMIE IA-PLATTE NE-BOONE NE-DODGE NE-DOUGLAS NE-
COLFAX NE-WASHINGTON NE-BUTLER NE-SARPY NE-CASS NE-SAUNDERS NE-
OTOE NE-SALINE NE-NEMAHA NE-GAGE NE-JOHNSON NE-JEFFERSON NE-
RICHARDSON NE-PAWNEE NE-BURT NE-MADISON NE-STANTON NE-CUMING NE-
THURSTON NE-WAYNE NE-ANTELOPE NE-PIERCE NE-CEDAR NE-KNOX NE-
LANCASTER NE-SEWARD NE-
345 PM CDT SUN SEP 18 2005
...TORNADO WATCH NUMBER 798 HAS BEEN ISSUED UNTIL 1100 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
MILLERLocal storm report, Sep 18, 6:46 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
646 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CLEARWATER 42.17N 98.27W
09/18/2005 0.88 INCH ANTELOPE NE AIRPLANE PILOT
&&
JBLocal storm report, Sep 18, 7:00 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
700 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL CLEARWATER 42.17N 98.19W
09/18/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JBLocal storm report, Sep 18, 7:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL S NELIGH 42.13N 98.03W
09/18/2005 1.00 INCH ANTELOPE NE LAW ENFORCEMENT
ALSO WINDS OF 50 TO 60 MPH.
&&
JBLocal storm report, Sep 18, 7:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL OAKDALE 42.07N 97.97W
09/18/2005 2.75 INCH ANTELOPE NE LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL FROM 3 E OF NELIGH TO
OAKDALE.
&&
JBLocal storm report, Sep 18, 8:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 SW MEADOW GROVE 42.01N 97.76W
09/18/2005 1.00 INCH MADISON NE TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 41 min |
| Sep 18, 7:52 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 53 min |
| Sep 18, 8:34 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 56 min |
| Sep 18, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 45 min |
| Sep 18, 8:48 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 42 min |
| Sep 18, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 37 min |
| Sep 18, 9:27 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 48 min |
| Sep 18, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 30 min |
| Sep 18, 9:42 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 63 min |
| Sep 18, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 30 min |
| Sep 18, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 67 min |
| Sep 18, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 33 min |
| Sep 18, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Sep 18, 11:14 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.